Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 118, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 27, 2016, 6:43 AM CDT for De Soto Parish, Natchitoches Parish, Red River Parish, Louisiana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2016, 6:43 AM CDT (11:43 UTC)
- Expired
- Apr 27, 2016, 7:45 AM CDT
- In force
- 62 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties De Soto Parish, LA, Natchitoches Parish, LA, Red River Parish, LA
The radar
The Shreveport radar (KSHV), 69 km from the middle of the area, began a volume at 11:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 10:21 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
| Apr 27, 4:56 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 11.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1971 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1327 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 5:54 AM CDT, 49 minutes earlier.
Area forecast discussion, Apr 27, 5:54 AM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 554 AM CDT WED APR 27 2016 .DISCUSSION... THIS MORNING WATER VAPOR LOOP AND SATELLITE DATA SHOWED THE UPPER LEVEL LOW PRESSURE SYSTEM SPINNING OVER KANSAS WITH AN ASSOCIATED BAND OF SHOWERS AND THUNDERSTORMS/SQUALL LINE OUT AHEAD OF THE TROUGH OF LOW PRESSURE THAT EXTENDED SOUTH ACROSS THE OKLAHOMA AND TEXAS PAN HANDLES AND ACROSS WEST AND NORTH CENTRAL...INTO SOUTH TEXAS. THIS BAND WILL WEAKEN DURING THE DAY AS IT LOSES ENERGY FROM THE UPPER PUSH. THE COLD FRONT ASSOCIATED WITH THE SURFACE LOW PRESSURE SYSTEM OVER THE PLAINS TRAILED SOUTH THROUGH OKLAHOMA AND TEXAS NEAR THE UPPER TROUGH AXIS. THIS COLD FRONT WILL CONTINUE SHIFTING EAST AND INTO THE FOUR STATE REGION LATE TODAY AND DURING THE EVENING AND WILL BE A FOCUS FOR ADDITIONAL DEVELOPMENT. THE COLD FRONTAL BOUNDARY WILL BECOME NEARLY STATIONARY OVERNIGHT AND ON THURSDAY WITH RAIN CHANCES OCCURRING OVER THE SOUTHERN ZONES. THE WESTERN END OF THE STATIONARY BOUNDARY WILL BE LIFTING BACK NORTH DURING THE NIGHT THURSDAY AS THE NEXT UPPER LEVEL LOW PRESSURE SYSTEM DROPS SOUTH ACROSS THE DESERT SOUTHWEST AND SWINGS TO THE EAST AND OUT INTO THE ROCKIES. SHOWERS AND THUNDERSTORMS START TO DEVELOP AND SPREAD OVER THE FORECAST AREA OVERNIGHT INTO FRIDAY AND THROUGH THE WEEKEND AS THE NEXT SURFACE LOW SHIFTS INTO THE PLAINS WITH A TRAILING DRY LINE FOLLOWED BY ANOTHER COLD FRONT. LOCALLY HEAVY RAINFALL WILL OCCUR THROUGH THE LATE WEEK AND WEEKEND WITH 3 TO 6 INCHES OF ADDITIONAL RAINFALL POSSIBLE. THIS MAY LEAD TO FLASH FLOODING. THE RAINS WILL END FOR THE START OF THE WORK WEEK...BUT DURING THE FIRST HALF OF THE WEEK ANOTHER UPPER LOW TAKES SHAPE OVER THE WESTERN STATES AND MAY CONTRIBUTE TO ADDITIONAL MID WEEK CONVECTION. /06/ && .PREV DISCUSSION... /ISSUED 1255 AM CDT WED APR 27 2016/ AVIATION... FOR THE 27/06Z TAFS...MVFR CIGS FILLING IN ACROSS OUR AREA TAF SITES JUST AHEAD OF A STRONG LINE OF CONVECTION OVER SE OK/NE TX. THIS LINE SHOULD CONTINUE TO WEAKEN SLIGHTLY AS IT SHIFTS FARTHER EAST INTO OUR REGION THROUGH THE EARLY MORNING HOURS. A FEW TSTMS MAY STILL BE SEVERE AS THEY MOVE INTO OUR E TX TAF SITES VERY NEAR OR SHORTLY AFTER 06Z...CONTINUING EWD INTO TXK/SHV AND EVENTUALLY ELD/MLU LATER IN THE MORNING. MOST OF THE CONVECTION WILL EXIT THE REGION BY AROUND MIDDAY INTO THE EARLY AFTERNOON WITH IMPROVING CIGS BACK INTO THE VFR CATEGORY AREA WIDE. GUSTY SOUTH WINDS WILL CONTINUE THROUGH THE TAF PERIOD AND WILL VEER SLIGHTLY TO THE SW AS THE FRONT APPROACHES BEFORE IT STALLS OUT LATER ON WEDNESDAY NIGHT...WITH WINDS BECOMING LIGHT AND VARIABLE AFTER 28/00Z. /19/ && .PRELIMINARY POINT TEMPS/POPS... SHV 84 65 86 68 / 70 20 10 50 MLU 82 67 86 68 / 80 30 10 20 DEQ 82 58 85 64 / 20 10 10 40 TXK 84 62 85 66 / 50 10 10 50 ELD 81 64 85 66 / 80 20 10 30 TYR 85 63 86 68 / 20 10 10 60 GGG 85 64 86 68 / 20 10 10 50 LFK 84 67 88 70 / 80 20 20 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/19
Hazardous weather outlook, Apr 26, 11:59 AM CDT, 18 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1159 AM CDT TUE APR 26 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-271700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1159 AM CDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS...WITH LOCALLY HEAVY RAINFALL...WILL BEGIN TO MOVE INTO PORTIONS OF NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA LATE THIS EVENING WITH THE APPROACH OF A DRY LINE AND COLD FRONT FROM THE WEST. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS AND POSSIBLY AN ISOLATED TORNADO...ALTHOUGH STORMS WILL LIKELY WEAKEN JUST SLIGHTLY AFTER MIDNIGHT AS THEY APPROACH SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH AMOUNTS OF ONE TO THREE INCHES WHICH MAY PRODUCE MINOR AREAS OF FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY EVENING AS THUNDERSTORMS REGENERATE WITH DAYTIME HEATING...MAINLY OVER SOUTHWEST ARKANSAS AND NORTHERN LOUISIANA ALONG THE COLD FRONT SLOWLY MOVING EAST ACROSS THE REGION. THIS FRONT WILL RETURN INTO THE AREA BY EARLY FRIDAY...PRODUCING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. POSSIBLE SEVERE WEATHER ALONG WITH EVEN MORE SIGNIFICANT HEAVY RAINFALL FOR LATE FRIDAY THROUGH EARLY SUNDAY. THIS WEEKEND RAINFALL WILL LEAD TO CONCERNS FOR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED OVERNIGHT AND WEDNESDAY. VII
In the hours before
Special weather statement, Apr 27, 1:46 AM CDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
146 AM CDT WED APR 27 2016
TXZ136>138-149-150-270745-
GREGG TX-CHEROKEE TX-RUSK TX-HARRISON TX-SMITH TX-
146 AM CDT WED APR 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARRISON...
NORTHWESTERN RUSK...GREGG...CHEROKEE AND SMITH COUNTIES UNTIL 245 AM
CDT...
AT 146 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GLADEWATER TO NEAR
BULLARD TO 6 MILES SOUTHWEST OF FRANKSTON TO NEAR PALESTINE...AND
MOVING SOUTHEAST AT 25 MPH.
STRONG WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TYLER...LONGVIEW...JACKSONVILLE...HENDERSON...KILGORE...WHITEHOUSE...WHITE
OAK...GLADEWATER...RUSK...HALLSVILLE...OVERTON...BULLARD...TROUP...NEW
LONDON...BERRYVILLE...ARP...CLARKSVILLE CITY...MOUNT SELMAN...TURNERTOWN
AND MAYDELLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
NORTHEASTERN TEXAS.
LAT...LON 3230 9545 3236 9545 3255 9519 3254 9501
3252 9502 3253 9499 3249 9444 3181 9511
3159 9527 3168 9529 3176 9540 3182 9540
3185 9544 3193 9542 3199 9545 3205 9542
3215 9548 3218 9546 3223 9549
TIME...MOT...LOC 0646Z 292DEG 22KT 3254 9501 3216 9536 3198 9558 3179
9571
15Special weather statement, Apr 27, 3:13 AM CDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
313 AM CDT WED APR 27 2016
LAZ001-002-TXZ126-138-151-270900-
BOSSIER LA-CADDO LA-MARION TX-HARRISON TX-PANOLA TX-
313 AM CDT WED APR 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR CADDO AND SOUTHWESTERN BOSSIER
PARISHES...EASTERN HARRISON...EASTERN MARION AND NORTHEASTERN PANOLA
COUNTIES UNTIL 400 AM CDT...
AT 312 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ELYSIAN FIELDS...OR 12 MILES SOUTHEAST OF MARSHALL...MOVING NORTHEAST
AT 55 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SHREVEPORT...BOSSIER CITY...MARSHALL...VIVIAN...HAUGHTON...GREENWOOD...
BLANCHARD...WASKOM...BENTON...OIL CITY...MOORINGSPORT...HOSSTON...RODESSA...
BELCHER...GILLIAM...ELYSIAN FIELDS...FOSTERS...EASTWOOD...KARNACK AND
DEBERRY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
SOUTHWESTERN ARKANSAS...NORTHWESTERN LOUISIANA...AND NORTHEASTERN
TEXAS.
LAT...LON 3288 9410 3288 9404 3296 9404 3302 9399
3302 9397 3249 9348 3217 9429 3246 9445
TIME...MOT...LOC 0812Z 240DEG 49KT 3238 9426
20Special weather statement, Apr 27, 6:01 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 601 AM CDT WED APR 27 2016 TXZ152-165>167-271130- SAN AUGUSTINE TX-SABINE TX-ANGELINA TX-NACOGDOCHES TX- 601 AM CDT WED APR 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SABINE...SOUTHEASTERN ANGELINA...SOUTHERN SAN AUGUSTINE AND SOUTHEASTERN NACOGDOCHES COUNTIES UNTIL 630 AM CDT... AT 600 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTH OF ROCKLAND...MOVING EAST AT 55 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HEMPHILL...PINELAND...ZAVALLA...BROADDUS...YELLOWPINE...BRONSON...FAIRMOUNT AND MCELROY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT FOR EASTERN TEXAS. LAT...LON 3106 9441 3137 9442 3133 9373 3121 9364 TIME...MOT...LOC 1100Z 260DEG 46KT 3117 9433 21
Local storm report, Apr 27, 6:08 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
608 AM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM TSTM WND DMG 5 SW JACKSONVILLE 31.91N 95.32W
04/27/2016 CHEROKEE TX LAW ENFORCEMENT
SHERIFF DEPARTMENT REPORTS ROAD CLOSURE ON FM ROAD
747...4 MILES SOUTH OF US HWY 79...DUE TO LARGE TREE
ACROSS THE ROAD.
&&
EVENT NUMBER SHV1600384
20Local storm report, Apr 27, 6:12 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
612 AM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 AM TSTM WND DMG 2 SE RUSK 31.78N 95.12W
04/27/2016 CHEROKEE TX LAW ENFORCEMENT
SHERIFF DEPARTMENT REPORTS TREE DOWN ACROSS US HWY
69...JUST SOUTH OF THE CITY OF RUSK.
&&
EVENT NUMBER SHV1600385
20Local storm report, Apr 27, 6:25 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
625 AM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 AM TSTM WND DMG 4 WSW GALLATIN 31.88N 95.22W
04/27/2016 CHEROKEE TX LAW ENFORCEMENT
SHERIFF DEPARTMENT REPORTS TREE DOWN ON US HWY 69 NEAR
THE SEVEN MILE HILL AREA...BETWEEN THE CITIES OF
JACKSONVILLE AND RUSK.
&&
EVENT NUMBER SHV1600386
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 11:38 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 52 min |
| Apr 26, 11:57 PM CDT | Special Weather Statement | SHV | Camp, Franklin, Red River, Titus, Wood | 63 min |
| Apr 27, 12:43 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Cherokee, Franklin, Gregg, Morris, Smith and 3 more | 62 min |
| Apr 27, 1:37 AM CDT | Special Weather Statement | SHV | Cass, Marion | 38 min |
| Apr 27, 1:46 AM CDT | Special Weather Statement | SHV | Cherokee, Gregg, Smith | 59 min |
| Apr 27, 3:13 AM CDT | Special Weather Statement | SHV | Harrison | 47 min |
| Apr 27, 3:53 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches, Panola, Rusk, San Augustine and 1 more | 37 min |
| Apr 27, 4:32 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Panola, Rusk, San Augustine, Shelby | 58 min |
| Apr 27, 5:31 AM CDT | Severe Thunderstorm Warning | SHV | Panola, Sabine, San Augustine, Shelby | 59 min |
| Apr 27, 6:01 AM CDT | Special Weather Statement | SHV | Sabine | 29 min |
| Apr 27, 6:39 AM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine | 66 min |
| Apr 27, 6:14 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Natchitoches | 61 min |
| Apr 27, 6:33 AM CDT | Tornado Warning | SHV | Bienville, Jackson, Lincoln, Natchitoches, Winn | 42 min |
| Apr 27, 7:08 AM CDT | Tornado Warning | SHV | Bienville, Jackson, Lincoln, Ouachita, Union | 37 min |
| Apr 27, 7:25 AM CDT | Special Weather Statement | SHV | Bienville | 35 min |
| Apr 27, 7:51 AM CDT | Special Weather Statement | SHV | Ouachita | 39 min |
| Apr 27, 8:20 AM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Winn | 55 min |
| Apr 27, 8:32 AM CDT | Special Weather Statement | SHV | Caldwell | 43 min |
| Apr 27, 9:05 AM CDT | Special Weather Statement | SHV | Grant, LaSalle | 55 min |
| Apr 27, 12:31 AM CDT | Special Weather Statement | SHV | Howard, Little River, Sevier | 59 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.